I off my meds cause I want to get pregnant. Its been 2 months since I went off my meds. Me and my husband have been wanting to get pregnant for a while now. I really dont want to take any meds while pregnant. I was taking respridone but it stopped my period. Now ive taken dozens of different meds and the only one that worked was respradone. Anyways my psychosis is getting really bad. i have auditory and visual hallucinations and I’m having a hard time telling what’s real and what not real. I’ve never been off my meds for this long. I guess what I’m asking is can you lose yourself so much and not be able to get back to your normal self? Is there a point of no return?Scared I’m Going to Lose Myself In Psychosis
Scared I’m Going to Lose Myself In Psychosis
Medication can prevent, decrease significantly or eliminate symptoms of psychosis. There is some research that suggests that stopping one’s medication abruptly can trigger a psychotic episode. That may be what’s happened to you. You should not have stopped taking your medication without informing your prescribing doctor. The fact that your symptoms have returned is evidence of the danger in stopping your medication, without informing your doctor.
I would strongly advise you to contact your prescribing physician and report your symptoms. It’s important that your symptoms are stabilized. I understand that you want to become pregnant but you should have made these plans with the assistance of your physician, who could have advised you about how to do it safely. Doing so without the help of your physician is dangerous to your psychological health and for the health of your baby, should you become pregnant.
Please contact your doctor immediately so that he or she can stabilize your symptoms. When your symptoms are stabilized, then you can begin pregnancy planning. You’d be ill advised to continue attempting to become pregnant in the midst of a psychotic episode. Please seek help immediately.
Dr. Kristina Randle
Mental Health & Criminal Justice Blog